Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 51, NWS Tulsa, OK

April 13, 2007Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2007, 9:06 AM CDT for Pushmataha County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2007, 9:06 AM CDT (14:06 UTC)
Expired
Apr 13, 2007, 10:00 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 9:10 AM CDTHAIL 12 W Antlers, OK
Apr 13, 9:26 AM CDTHAIL 0.881 W Snow, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 669 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
669 m²/s²
0-3 km storm-relative helicity
913 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 131406
SVRTSA
OKC127-131500-
/O.NEW.KTSA.SV.W.0051.070413T1406Z-070413T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
906 AM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1000 AM CDT

* AT 858 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 11 MILES SOUTHWEST OF ANTLERS...MOVING NORTHEAST
  AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANTLERS...
  KELLOND...SNOW...CLAYTON AND NASHOBA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3416 9580 3416 9549 3449 9507 3462 9533

$$
6 follow-up statements
000 
WWUS54 KTSA 131412
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 AM CDT FRI APR 13 2007

OKC127-131500-
/O.CON.KTSA.SV.W.0051.000000T0000Z-070413T1500Z/
PUSHMATAHA OK-
912 AM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CENTRAL PUSHMATAHA COUNTY...

AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR KELLOND...MOVING NORTHEAST AT 55
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KOSOMA...
FINLEY...SNOW...CLAYTON AND NASHOBA.

THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3428 9570 3416 9549 3449 9507 3462 9533

$$
000 
WWUS54 KTSA 131424
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
924 AM CDT FRI APR 13 2007

OKC127-131500-
/O.CON.KTSA.SV.W.0051.000000T0000Z-070413T1500Z/
PUSHMATAHA OK-
924 AM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR PUSHMATAHA COUNTY...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR FINLEY...MOVING NORTHEAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNOW...
STANLEY...NASHOBA...CLAYTON AND TUSKAHOMA.

LAT...LON 3438 9563 3426 9546 3456 9509 3470 9534

$$
000 
WWUS54 KTSA 131432 CCA
SVSTSA

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
924 AM CDT FRI APR 13 2007

OKC127-131500-
/O.COR.KTSA.SV.W.0051.000000T0000Z-070413T1500Z/
PUSHMATAHA OK-
924 AM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN PUSHMATAHA COUNTY...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF CLAYTON...MOVING
NORTHEAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAYTON...
NASHOBA...TUSKAHOMA...KIAMICHI AND ALBION.

LAT...LON 3448 9548 3439 9535 3458 9494 3469 9495
      3470 9524

$$
000 
WWUS54 KTSA 131438 CCB
SVSTSA

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
932 AM CDT FRI APR 13 2007

OKC127-131500-
/O.COR.KTSA.SV.W.0051.000000T0000Z-070413T1500Z/
PUSHMATAHA OK-
932 AM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN PUSHMATAHA COUNTY...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF TUSKAHOMA...MOVING
NORTHEAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TUSKAHOMA...
KIAMICHI AND ALBION.

LAT...LON 3458 9535 3447 9516 3458 9494 3469 9495
      3470 9524

$$
000 
WWUS54 KTSA 131442 CCB
SVSTSA

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
938 AM CDT FRI APR 13 2007

OKC127-131500-
/O.COR.KTSA.SV.W.0051.000000T0000Z-070413T1500Z/
PUSHMATAHA OK-
938 AM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN PUSHMATAHA COUNTY...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 21 MILES SOUTHWEST OF KIAMICHI...MOVING
NORTHEAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIAMICHI AND
ALBION.

LAT...LON 3465 9526 3452 9503 3458 9494 3469 9495
      3470 9524

$$
000 
WWUS54 KTSA 131451
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 AM CDT FRI APR 13 2007

OKC127-131501-
/O.EXP.KTSA.SV.W.0051.000000T0000Z-070413T1500Z/
PUSHMATAHA OK-
951 AM CDT FRI APR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUSHMATAHA COUNTY
EXPIRES AT 1000 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3465 9526 3452 9503 3458 9494 3469 9495
      3470 9524

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:43 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 3:43 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT FRI APR 13 2007

.DISCUSSION...
IMPACTS FROM STRONG SOUTHWESTERN U.S. STORM SYSTEM HAVE BEGUN TO
AFFECT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING...WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING WITHIN EXPANDING
WARM ADVECTION REGIME. THIS TREND WILL CONTINUE THROUGH TODAY AS
BROAD INTENSE LOW LEVEL JET AHEAD OF APPROACHING STORM SYSTEM WILL
FOCUS UPGLIDE OVER THE AREA. AVAILABLE INSTABILITY WILL REMAIN
MARGINAL YET FAVORABLE WIND FIELDS WILL SUPPORT AN ISOLATED SEVERE
WEATHER RISK WITH ANY THUNDERSTORM. THE MORE FOCUSED SEVERE
WEATHER THREAT WILL BE SOUTH OF THE RED RIVER AS EXPANSIVE CLOUD
COVER AND PRECIP LIMIT NORTHWARD ADVANCE OF WARM SECTOR. A BRIEF
WINDOW OF MORE SIGNIFICANT SEVERE WEATHER WILL EXIST OVER FAR
SOUTHEAST OKLAHOMA DURING THE EARLY EVENING HOURS AS WARM FRONT
ATTEMPTS TO LIFT NORTHWARD AHEAD OF ACCELERATING SURFACE LOW
TRACK. THE FRONTAL INVERSION WILL LOWER ACROSS SOUTHEAST OKLAHOMA
DURING THIS PROCESS...AND STORMS ORIGINATING WITHIN THE WARM
SECTOR WILL LIKELY MAINTAIN A MORE SIGNIFICANT SEVERE WEATHER RISK
WELL NORTH OF ACTUAL SURFACE BOUNDARY. VEERING LOW LEVEL FLOW WILL
SHUNT THUNDERSTORM FOCUS EAST OF THE FORECAST AREA BY THE EARLY
MORNING HOURS. FORECAST HIGHS TODAY ARE NOT MUCH WARMER THAN
CURRENT OBSERVATIONS IN ANTICIPATION OF QUICKLY COOLING TEMPS ONCE
PRECIP BEGINS. PRECIP ON THE BACKSIDE OF DEPARTING STORM WILL
LINGER LONG ENOUGH TO WARRANT A MENTION OF SNOW NEAR THE OKLAHOMA
KANSAS BORDER. WILL CONTINUE WITH NO ACCUMULATIONS AND AWAIT
UPDATED DATA.

AMPLIFIED YET PROGRESSIVE PATTERN WILL YIELD A QUIET AND COOL
WEEKEND...WITH THE NEXT STORM SYSTEM DROPPING INTO THE
SOUTHWESTERN U.S. BY EARLY NEXT WEEK. THIS SYSTEM ALSO APPEARS
RATHER VIGOROUS...AND ALSO TRENDING TOWARD A SOUTHERN TRACK PER
THE FAVORED ECMWF SOLUTION. THIS WILL LIKELY YIELD CONDITIONS
SIMILAR TO THE CURRENT STORM...AND HAVE CONTINUED THE HIGHEST
CHANCES OF PRECIP FOR TUESDAY THOUGH TIMING DIFFERENCES DO EXIST.
MODEL DIFFERENCES INCREASE BY LATE NEXT WEEK AND MAINTAINED A DRY
FORECAST IN HOPES OF MORE AGREEMENT ON POTENTIAL PATTERN CHANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  38  50  34 / 100  90  30  10
FSM   59  43  52  35 /  90 100  50  10
MLC   56  42  50  34 / 100  80  30  10
BVO   49  36  50  32 / 100 100  30  10
FYV   52  39  47  31 /  90 100  40  10
BYV   50  37  46  34 /  90 100  40  10
MKO   54  40  49  34 / 100  90  30  10
MIO   49  36  47  31 / 100 100  30  10
F10   54  40  49  34 / 100  80  30  10
HHW   61  45  51  36 /  90  90  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, Apr 13, 5:15 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI APR 13 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT FRI APR 13 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON AND EVENING.

	AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE MORNING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA THROUGH NORTHWEST
        ARKANSAS.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON
AS A POWERFUL UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHWEST
UNITED STATES AND INTO THE SOUTHERN PLAINS. THE GREATEST RISK
OF SEVERE THUNDERSTORMS WILL BE ACROSS EXTREME SOUTHEAST OKLAHOMA
IN THE VICINITY OF A SURFACE WARM FRONT. HOWEVER...ANY STORMS THAT
DEVELOP LATE THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH LARGE HAIL THE PRIMARY THREAT. HEAVY RAIN WILL ALSO BE A CONCERN
THIS AFTERNOON AND INTO TONIGHT WITH 1 TO 3 INCHES OF RAIN POSSIBLE
ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AS THE STORM SYSTEM BEGINS TO EXIT TO THE EAST SATURDAY MORNING...SOME OF
RAIN TO COULD CHANGE OVER TO LIGHT SNOW NEAR THE OKLAHOMA KANSAS BORDER.
NO ACCUMULATION IS EXPECTED AT THIS TIME. THE PRECIPITATION IS EXPECTED TO
END SATURDAY AFTERNOON AS THE STORM SYSTEM FINALLY MOVES EAST OF THE
REGION.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT INTO
TUESDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 13, 7:52 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT FRI APR 13 2007

OKZ073-131345-
PITTSBURG OK-
752 AM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 752 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 30
MILES SOUTHWEST OF KIOWA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 13, 8:36 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT FRI APR 13 2007

OKZ049-053-131430-
CHOCTAW OK-PUSHMATAHA OK-
836 AM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     WESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 836 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...
UNGER...SOPER...KENT...SPEER...ANTLERS...DELA...RATTAN...CLOUDY...
MOYERS...FINLEY...KOSOMA...SNOW AND KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:13 AM CDTSevere Thunderstorm WarningTSALeFlore43 min
Apr 13, 2:42 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner31 min
Apr 13, 3:06 PM CDTSevere Thunderstorm WarningTSARogers21 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.